Alert archive / Maine / Gale Warnings in 2016

Gale Warning 14, NWS Caribou, ME

February 23, 2016

NWS Caribou, ME issued this gale warning at Feb 23, 2016, 2:53 PM EST. It took effect at Feb 25, 2016, 7:00 AM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 23, 2016, 2:53 PM EST (19:53 UTC)
In effect from
Feb 25, 2016, 7:00 AM EST
Expired
Feb 26, 2016, 1:00 AM EST
In force
18 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

915 
WHUS71 KCAR 231953
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
253 PM EST TUE FEB 23 2016

ANZ050>052-240900-
/O.NEW.KCAR.GL.W.0014.160225T1200Z-160226T1200Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
253 PM EST TUE FEB 23 2016

...GALE WARNING IN EFFECT FROM 7 AM THURSDAY TO 7 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM THURSDAY TO 7 AM EST
FRIDAY.

* WINDS AND SEAS...SOUTH WINDS 20 TO 25 KT WITH GUSTS UP TO 40 KT.
  SEAS 8 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

VJN
11 follow-up statements
536 
WHUS71 KCAR 232338
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
638 PM EST TUE FEB 23 2016

ANZ050>052-240745-
/O.CON.KCAR.GL.W.0014.160225T1200Z-160226T1200Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
638 PM EST TUE FEB 23 2016

...GALE WARNING REMAINS IN EFFECT FROM 7 AM THURSDAY TO 7 AM EST
FRIDAY...

* WINDS AND SEAS...SOUTH WINDS 20 TO 25 KT WITH GUSTS UP TO 40 
  KT. SEAS 8 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

CB
928 
WHUS71 KCAR 240309
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1009 PM EST TUE FEB 23 2016

ANZ050>052-241115-
/O.CON.KCAR.GL.W.0014.160225T1200Z-160226T1200Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
1009 PM EST TUE FEB 23 2016

...GALE WARNING REMAINS IN EFFECT FROM 7 AM THURSDAY TO 7 AM EST
FRIDAY...

* WINDS AND SEAS...SOUTH WINDS 20 TO 25 KT WITH GUSTS UP TO 40 
  KT. SEAS 8 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
223 
WHUS71 KCAR 240838
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
338 AM EST WED FEB 24 2016

ANZ050>052-241645-
/O.CON.KCAR.GL.W.0014.160225T1200Z-160226T1200Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
338 AM EST WED FEB 24 2016

...GALE WARNING REMAINS IN EFFECT FROM 7 AM THURSDAY TO 7 AM EST
FRIDAY...

* WINDS AND SEAS...SOUTH WINDS 20 TO 25 KT WITH GUSTS UP TO 40 
  KT. SEAS 10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
005 
WHUS71 KCAR 241714
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1214 PM EST WED FEB 24 2016

ANZ050>052-250300-
/O.CON.KCAR.GL.W.0014.160225T1200Z-160226T1200Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
1214 PM EST WED FEB 24 2016

...GALE WARNING REMAINS IN EFFECT FROM 7 AM THURSDAY TO 7 AM EST
FRIDAY...

* WINDS AND SEAS...SOUTH WINDS 20 TO 25 KT WITH GUSTS UP TO 40 KT.
  SEAS 8 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

VJN
598 
WHUS71 KCAR 242017
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
317 PM EST WED FEB 24 2016

ANZ050>052-250930-
/O.CON.KCAR.GL.W.0014.160225T1200Z-160226T1200Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
317 PM EST WED FEB 24 2016

...GALE WARNING REMAINS IN EFFECT FROM 7 AM THURSDAY TO 7 AM EST
FRIDAY...

* WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 9 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

VJN
435 
WHUS71 KCAR 242324
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
624 PM EST WED FEB 24 2016

ANZ050>052-250730-
/O.CON.KCAR.GL.W.0014.160225T1200Z-160226T1200Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
624 PM EST WED FEB 24 2016

...GALE WARNING REMAINS IN EFFECT FROM 7 AM THURSDAY TO 7 AM EST
FRIDAY...

* WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 9 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

CB
190 
WHUS71 KCAR 251338
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
838 AM EST THU FEB 25 2016

ANZ050>052-252145-
/O.CON.KCAR.GL.W.0014.000000T0000Z-160226T1200Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
838 AM EST THU FEB 25 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  45 KT. SEAS 9 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
460 
WHUS71 KCAR 251930
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
230 PM EST THU FEB 25 2016

ANZ050>052-260500-
/O.EXT.KCAR.GL.W.0014.000000T0000Z-160226T0500Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
230 PM EST THU FEB 25 2016

...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
001 
WHUS71 KCAR 260130
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
830 PM EST THU FEB 25 2016

ANZ050>052-260500-
/O.CON.KCAR.GL.W.0014.000000T0000Z-160226T0500Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
830 PM EST THU FEB 25 2016

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WINDS AND SEAS...SOUTHWEST WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT.
  SEAS 8 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

VJN
964 
WHUS71 KCAR 260139
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
839 PM EST THU FEB 25 2016

ANZ050>052-260600-
/O.EXT.KCAR.GL.W.0014.000000T0000Z-160226T0600Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
839 PM EST THU FEB 25 2016

...GALE WARNING NOW IN EFFECT UNTIL 1 AM EST FRIDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 20 TO 25 KT WITH GUSTS UP TO 
  35 KT. SEAS 8 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

VJN
673 
WHUS71 KCAR 260600
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
100 AM EST FRI FEB 26 2016

ANZ050>052-260900-
/O.EXP.KCAR.GL.W.0014.000000T0000Z-160226T0600Z/
/O.NEW.KCAR.GL.W.0015.160226T0600Z-160226T0900Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
100 AM EST FRI FEB 26 2016

...GALE WARNING IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING.

* WINDS AND SEAS...SOUTHWEST WINDS 20 TO 25 KT WITH GUSTS UP TO 
  35 KT. SEAS 10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

HEWITT

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Feb 23, 12:44 PM EST, 2 hours 9 minutes earlier.

Area forecast discussion, Feb 23, 12:44 PM EST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1244 PM EST TUE FEB 23 2016

.SYNOPSIS...
HIGH PRESSURE WILL MOVE TO THE EAST OF NEW ENGLAND
TODAY. LOW PRESSURE APPROACHING FROM THE SOUTHWEST WILL BRING SNOW
ON WEDNESDAY. SNOW WILL CHANGE TO RAIN FROM SOUTH TO NORTH LATER
WEDNESDAY CONTINUING THROUGH THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
1245 PM UPDATE...
TEMPS ARE BEHAVING AS EXPECTED TDA. NO CHGS NEEDED AT THIS TIME.
WL LKLY BE CONSIDERING HEADLINES FOR THE IMPENDING STORM WITH THE
NEXT PACKAGE.

PREV DISCUSSION BLO...

STRONG HIGH PRESSURE CENTERED OVER NORTHERN MAINE THIS MORNING
WILL MOVE TO THE EAST DURING THE DAY TODAY. EXPECT OVER RUNNING
PRECIPITATION TO DEVELOP TONIGHT BEHIND THE DEPARTING HIGH AND AS
LOW PRESSURE DEVELOPS ALONG THE MID ATLANTIC COAST. FOR
PRECIPITATION TYPE WILL USE THE PRECIPITATION FROM THICKNESS TOOL
RUN ON A 50/50 BLEND OF THE NAM AND GFS. FOR SNOW RATIO WILL USE
THE SNOW RATIO BLENDER RUN ON A MODEL BLEND USING THE COBB METHOD.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
CONFIDENCE IS HIGH THAT THE REGION WILL BE SEEING A SIGNIFICANT
WINTER EVENT DURING THIS TERM. THE WHOLE BALL OF WAX INCLUDED
W/SNOW, SLEET, FREEZING RAIN AND THEN RAIN ALONG W/WIND AND
POSSIBLY RECORD TEMPS. HAZARDOUS IMPACTS EXPECTED W/TREACHEROUS
DRIVING CONDITIONS POSSIBLE ESPECIALLY ACROSS THE NORTHERN 1/2 OF
THE CWA.

SO HERE WE GO: ALL THE LONG RANGE GUIDANCE INCLUDING THE 00Z GFS
SNOW A BIT FURTHER E W/THE TRACK OF THE STRONG LOW MOVING ACROSS
NYS WED NIGHT INTO THU AND THEN ACROSS SOUTHERN QUEBEC AND THROUGH
NW MAINE THU NIGHT AND FRI. STRONG HIGH PRES MOVING ACROSS
NEWFOUNDLAND WILL ALLOW FOR COLD AIR DAMMING TO SET UP. SNOW WILL
CONTINUE INTO WEDNESDAY MORNING AND THEN CHANGE TO A PERIOD OF
FREEZING RAIN W/SOME BRIEF SLEET AND THEN ALL RAIN FOR DOWNEAST
AND THE COAST AS STRONG WAA SETS UP. NORTH OF THERE, SNOW MIXING
W/A PERIOD OF SLEET AND THEN GOING TO FREEZING RAIN BY WEDNESDAY
EVENING. ACROSS FAR NORTHERN MAINE, SAY FROM CARIBOU-PRESQUE ISLE
NORTH INTO THE ALLAGASH AND ST. JOHN VALLEY, FROZEN/FREEZING
PRECIP WILL HANG ON LONGER. THE CANADIAN/GFS AND ECMWF ARE FASTER
W/WAA & THE CHANGEOVER W/LESS SNOWFALL BUT DO SHOW THE ICING
POTENTIAL INTERESTINGLY ENOUGH, THE NAM KEEPS THE COLD AIR WEDGED
IN LONGER AS IT SHOWED A WEAK LOW PRES MOVING UP ALONG THE COASTAL
FRONTAL WHICH WOULD LEND SUPPORT FOR THE COLD AIR TO HANG ON
LONGER. NAM/GFS SOUNDINGS AND BUFKIT PROFILES SUPPORT A DECENT
SWATH OF SNOW. DECIDED TO TAKE A BLEND OF THE NAM & GFS ATTM AND
GO FOR 4-6 INCHES ACROSS NORTHERN MAINE W/UP TO 0.25 INCH OF ICE
ACCRETION BEFORE GOING OVER TO RAIN BY THURSDAY MORNING. THE NAM
DISTRIBUTES A RANGE OF 6-9 INCHES ACROSS FAR NORTHERN MAINE AS IT
KEEPS THE SNOW IN LONGER. ACROSS CENTRAL AND DOWNEAST AREAS, 1-3
INCHES OF SNOW W/SOME ICE BEFORE THE CHANGEOVER TO RAIN WEDNESDAY
AFTERNOON.

IT MUST BE STRESSED THAT DESPITE THE CHANGEOVER TO RAIN, GROUND
TEMPS WILL MOST LIKELY STAY BELOW 32F FOR A TIME TO ALLOW FOR
FURTHER ICING. THIS COULD BE MISLEADING TO MOTORISTS SEEING WATER
ON THE ROAD WHICH COULD BE COVERING ICE UNDERNEATH WHICH WOULD
LEAD TO TREACHEROUS TRAVELING.

THE OTHER ISSUES WILL BE THE POTENTIAL FOR HEAVY RAINFALL AND
FLOODING POTENTIAL AS A SSE FLOW WILL DRAW A WARM, MOISTURE LADEN
AIRMASS UP THROUGH 300MBS INTO THE NEW ENGLAND REGION. RAINFALL
AMOUNTS OF 1.5 TO UP TO 2 INCHES OF RAINFALL ARE POSSIBLE. MORE ON
THIS IN THE HYDROLOGY SECTION BELOW.

WINDS WILL BE A CONCERN ALONG THE COAST W/GUST TO 40+ MPH
THURSDAY AFTERNOON. THE STRONGEST WINDS STAY OUT OVER THE GULF OF
MAINE AS IT LOOKS ATTM. RECORD HIGH TEMPERATURES COULD BE HIT
THURSDAY AS UPPER 40S TO LOWER 50S POSSIBLE.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
UNSEASONABLY WARM THURSDAY NIGHT W/COLDER AIR ARRIVING FOR FRIDAY
INTO THE WEEKEND.

RAIN CONTINUES THURSDAY NIGHT W/THE SURGE OF WARM AIR AND DEEP
MOISTURE. CAA IS FORECAST TO START SEEPING IN BY EARLY FRIDAY
MORNING WHICH WOULD ALLOW FOR LEFTOVER RAIN TO GO BACK TO SNOW
BEFORE ENDING BY MID TO LATE MORNING. THIS WILL BE ESPECIALLY
TRUE IF THE LOW TRACKS AS ADVERTISED BY THE GUIDANCE AND SOME
ACCUMULATION WOULD BE POSSIBLE. A FLASH-FREEZE POSSIBLE W/MORE
HAZARDOUS CONDITIONS.

ACTIVE PATTERN CONTINUES CONTINUES W/A LOW PRES SYSTEM MOVING
ACROSS NORTHERN AREAS SATURDAY NIGHT INTO SUNDAY W/SOME MEASURABLE
SNOW. A BRIEF REPRIEVE SUNDAY AFTERNOON INTO SUNDAY NIGHT AND THEN
ANOTHER SYSTEM IS FORECAST TO AFFECT THE REGION BY MONDAY W/THE
POTENTIAL FOR MORE SNOW AS SHOWN BY THE ECMWF AND GFS.
TEMPERATURES DURING THIS TIME PERIOD ARE FORECAST TO BE NEAR
SEASONAL NORMS.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
NEAR TERM: VFR CONDITIONS TO CONTINUE THRU 10Z FOR SOUTHERN
TERMINALS BEFORE IFR SETS IN AROUND 10Z IN -SN. FURTHER NORTH
EXPECTING MVFR BY 10Z-12Z BEFORE IFR -SN BEGINS AROUND 14Z. IFR
WILL CONTINUE IN MIXED PCPN AT BHB AND BGR BEGINNING AFTER 15Z
THRU END OF TAF VALID TIME.

SHORT TERM: CONDITIONS WILL BE DOWN QUICKLY TO IFR AND EVEN LIFR
ON WEDNESDAY W/SNOW AND FZRA AND THEN A CHANGEOVER TO RAIN LATER
WEDNESDAY NIGHT INTO THURSDAY. IFR/LIFR CONTINUES FOR ALL
TERMINALS INTO THURSDAY. SOME LLWS EXPECTED FOR KBGR & KBHB ON
THURSDAY. IFR CONTINUES THURSDAY NIGHT INTO FRIDAY W/RAIN POSSIBLY
CHANGING TO SNOW BY FRIDAY MORNING AS COLDER AIR MOVES IN FROM
CANADA.

&&

.MARINE...
NEAR TERM: HAVE USED THE NAM12 FOR SUSTAINED WINDS. FOR WAVES:
CURRENTLY MULTIPLE WAVE SYSTEMS CONTINUE TO EFFECT THE WATERS. THE
PRIMARY WAVE GROUP IS A SOUTHERLY LONG PERIOD SWELL (185 DEGREES
1-2 FEET/10-12 SECONDS. THIS IS ACCOMPANIED BY A SECONDARY
NORTHERLY WIND WAVE. THE LONG PERIOD WAVE SYSTEM WILL PERSIST
THROUGH TONIGHT. LATER TONIGHT ALSO EXPECT WINDS TO VEER INTO A
MORE EASTERLY DIRECTION AND INCREASE IN SPEED. AS A RESULT WIND
WAVES WILL INCREASE TO 3-4 FEET BY WEDNESDAY MORNING. FOR WAVES
HEIGHTS CURRENT NEAR SHORE WAVE MODEL IS RUNNING TOO HIGH SO HAVE
USED THE WNA/4 FOR WAVE GRIDS.

SHORT TERM: A GALE WATCH LOOKS LIKE IT WILL BE NEEDED FOR THURSDAY
INTO THURSDAY EVENING W/THE LLVL JET OF 55+ KTS OVER THE GULF OF
MAINE WATERS. SUSTAINED WINDS OF 30-35 KT EXPECTED DURING THIS
TIMEFRAME ALONG W/WAVE HEIGHTS BUILDING TO A RANGE OF 12 TO 15 FT
BY FRIDAY. THERE COULD BE SOME MINOR COASTAL FLOODING POSSIBLE AT
THE TIMES OF HIGH TIDE FRIDAY AFTERNOON.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

NEAR TERM...FARRAR/MIGNONE
SHORT TERM...HEWITT
LONG TERM...HEWITT
AVIATION...FARRAR/MIGNONE/HEWITT
MARINE...FARRAR/MIGNONE/HEWITT
Hazardous weather outlook, Feb 23, 5:55 AM EST, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
555 AM EST TUE FEB 23 2016

MEZ001>006-010-011-015>017-029>032-241100-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
555 AM EST TUE FEB 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE...EAST
CENTRAL MAINE...EASTERN MAINE...FAR NORTHERN MAINE...INTERIOR
DOWNEAST MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST
CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

SNOW WILL MOVE INTO SOUTHERN AREAS WELL AFTER MIDNIGHT WITH MINOR
ACCUMULATIONS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HIGH CONFIDENCE FOR HAZARDOUS IMPACTS FOR THE REGION WEDNESDAY
CONTINUING THROUGH THURSDAY.

A SIGNIFICANT SNOWFALL POSSIBLE WITH 3 TO 6 INCHES ON WEDNESDAY
CHANGING OVER TO SOME SLEET AND FREEZING RAIN BY LATER WEDNESDAY
AFTERNOON INTO WEDNESDAY NIGHT. ICE POTENTIAL OF UP TO ONE QUARTER
INCH OF ICE IS POSSIBLE.

HEAVY RAINFALL OF 1 TO 2 INCHES IS POSSIBLE THURSDAY INTO
THURSDAY NIGHT. THIS COULD LEAD TO SOME FLOODING WITH ICE MOVEMENT
ON AREA RIVERS AND STREAMS. STRONG WIND GUSTS ARE EXPECTED
THURSDAY AFTERNOON INTO THURSDAY EVENING MAINLY ALONG THE COAST.

CONTINUE TO MONITOR THE LATEST FORECAST FOR FURTHER UPDATES FROM
THE NATIONAL WEATHER SERVICE ON THIS EVENT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ050>052-241100-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
555 AM EST TUE FEB 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

GALE CONDITIONS ARE POSSIBLE THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

HEWITT

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 2:57 PM ESTWind AdvisoryCARHancock, Washington53 hr
Feb 23, 3:24 PM ESTFlood WatchCARAroostook, Penobscot, Piscataquis, Somerset69 hr
Feb 23, 3:58 PM ESTWinter Weather AdvisoryCARAroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington42 hr

Nearby

Gale Warnings in Maine, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.